Alert archive / California / Wind Advisories in 2010

Wind Advisory 29, NWS Medford, OR

October 27, 2010Siskiyou County, California; Jackson County, Oregon

NWS Medford, OR issued this wind advisory at Oct 27, 2010, 3:56 AM PDT for Siskiyou County, California; Jackson County, Oregon. It took effect at Oct 27, 2010, 5:00 PM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2010, 3:56 AM PDT (10:56 UTC)
In effect from
Oct 27, 2010, 5:00 PM PDT
Expired
Oct 28, 2010, 5:40 AM PDT
In force
13 hr
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Jackson County, OR

The radar

The Medford radar (KMAX), 10 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 10.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2010-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2010-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1417 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

147 
WWUS76 KMFR 271056
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
356 AM PDT WED OCT 27 2010

CAZ081-271900-
/O.NEW.KMFR.WI.Y.0029.101028T0000Z-101028T1200Z/
/O.CON.KMFR.FZ.W.0017.000000T0000Z-101027T1600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
356 AM PDT WED OCT 27 2010

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
PDT THURSDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT
THIS MORNING. 

* TEMPERATURES: TEMPERATURES THROUGH SUNRISE WILL BE IN THE UPPER
  20S.

* WINDS: WINDS WILL GRADUALLY INCREASE THROUGH LATE AFTERNOON WITH
  GUSTS TO 45 MPH EXPECTED BY THE EVENING. THE STRONGEST WINDS
  WILL OCCUR NEAR WEED.

* IMPACTS: SENSITIVE VEGETATION WILL BE KILLED IF NOT PROTECTED
  EARLY THIS MORNING. TRAFFIC ON I-5 TONIGHT WILL EXPERIENCE
  STRONG WIND GUSTS AROUND WEED TONIGHT WHICH CAN MAKE DRIVING
  DIFFICULT FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS GUSTS TO 45-55 ARE EXPECTED.

&&

$$

ORZ024-271600-
/O.CON.KMFR.FZ.W.0017.000000T0000Z-101027T1600Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
INCLUDING THE CITY OF...GRANTS PASS
356 AM PDT WED OCT 27 2010

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* TEMPERATURES: TEMPERATURES SHOULD REMAIN IN THE MID 30S WITH
  LOCAL FREEZING CONDITIONS THROUGH SUNRISE.

* IMPACTS: SENSITIVE VEGETATION COULD BE KILLED IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ080-082-271600-
/O.CON.KMFR.FZ.W.0017.000000T0000Z-101027T1600Z/
WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...
MOUNT SHASTA...DUNSMUIR...MCCLOUD
356 AM PDT WED OCT 27 2010

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* TEMPERATURES: TEMPERATURES LATE TONIGHT WILL BE MOSTLY IN THE 
  20S. 

* IMPACTS: SENSITIVE VEGETATION WILL BE KILLED IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ORZ026-271600-
/O.CON.KMFR.FZ.W.0017.000000T0000Z-101027T1600Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
356 AM PDT WED OCT 27 2010

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* TEMPERATURES: TEMPERATURES WILL BE IN THE 30 TO 36 DEGREE RANGE
  THROUGH SUNRISE. CLOUDS WILL KEEP CONDITIONS WARMEST ACROSS THE
  SOUTH HALF OF THE COUNTY.

* IMPACTS: SENSITIVE VEGETATION COULD BE KILLED IF NOT PROTECTED

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ORZ023-271600-
/O.CON.KMFR.FR.Y.0037.000000T0000Z-101027T1600Z/
CENTRAL DOUGLAS COUNTY-
INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN
356 AM PDT WED OCT 27 2010

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* TEMPERATURE: LOW TEMPERATURES THROUGH SUNRISE WILL BE MOSTLY IN
  THE 33 TO 37 DEGREE RANGE. LOCAL FROST CONDITIONS WILL OCCUR.

* IMPACTS: SENSITIVE VEGETATION COULD SUFFER DAMAGE IF NOT
  PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

STAVISH
6 follow-up statements
092 
WWUS76 KMFR 271549
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
849 AM PDT WED OCT 27 2010

CAZ081-272200-
/O.EXP.KMFR.FZ.W.0017.000000T0000Z-101027T1600Z/
/O.CON.KMFR.WI.Y.0029.101028T0000Z-101028T1200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
849 AM PDT WED OCT 27 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM PDT THURSDAY...
...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING. A WIND
ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT
THURSDAY. 

* TEMPERATURES: TEMPERATURES WILL BEGIN TO RISE ABOVE FREEZING
  THIS MORNING AS THE LOW CLOUDS AND FOG BURN OFF.

* WINDS: WINDS WILL GRADUALLY INCREASE THROUGH LATE AFTERNOON 
  WITH GUSTS TO 45 MPH EXPECTED BY THE EVENING. THE STRONGEST 
  WINDS WILL OCCUR NEAR WEED. 

* IMPACTS: TRAFFIC ON I-5 TONIGHT WILL EXPERIENCE STRONG WIND
  GUSTS AROUND WEED TONIGHT WHICH CAN MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
  CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS GUSTS TO 45-55 ARE EXPECTED.

&&

$$

ORZ024-271700-
/O.EXP.KMFR.FZ.W.0017.000000T0000Z-101027T1600Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
INCLUDING THE CITY OF...GRANTS PASS
849 AM PDT WED OCT 27 2010

...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING. 

TEMPERATURES IN THE LOWER TO MIDDLE 30S WILL BEGIN TO RISE THIS
MORNING AS THE LOW CLOUDS AND FOG DIMINISH.

$$

CAZ080-082-271700-
/O.EXP.KMFR.FZ.W.0017.000000T0000Z-101027T1600Z/
WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...
MOUNT SHASTA...DUNSMUIR...MCCLOUD
849 AM PDT WED OCT 27 2010

...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING. 

TEMPERATURES WILL BEGIN TO RISE ABOVE FREEZING THIS MORNING. 

$$

ORZ026-271700-
/O.EXP.KMFR.FZ.W.0017.000000T0000Z-101027T1600Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
849 AM PDT WED OCT 27 2010

...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING. 

TEMPERATURES WILL BEGIN TO RISE ABOVE FREEZING THIS MORNING AS THE LOW
CLOUDS AND FOG DIMINISH.

$$

ORZ023-271700-
/O.EXP.KMFR.FR.Y.0037.000000T0000Z-101027T1600Z/
CENTRAL DOUGLAS COUNTY-
INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN
849 AM PDT WED OCT 27 2010

...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. 

TEMPERATURES IN THE MIDDLE 30S WILL BEGIN TO RISE THIS MORNING AS
THE LOW CLOUDS AND FOG DIMINISH.

$$

MW
130 
WWUS76 KMFR 272128
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
228 PM PDT WED OCT 27 2010

CAZ081-280600-
/O.CON.KMFR.WI.Y.0029.101028T0000Z-101028T1200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
228 PM PDT WED OCT 27 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. 

* WINDS: STRONG SOUTH TO SOUTHEASTERLY WINDS WILL CONTINUE THROUGH
  THIS EVENING AND INTO TONIGHT WITH GUSTS OF 45 TO 50 MPH. THE
  STRONGEST WINDS WILL OCCUR NEAR WEED.

* IMPACTS: TRAFFIC ON I-5 TONIGHT WILL EXPERIENCE STRONG WIND
  GUSTS AROUND WEED WHICH CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS GUSTS TO 45-55 ARE EXPECTED.

&&

$$
851 
WWUS76 KMFR 280058
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
558 PM PDT WED OCT 27 2010

ORZ026-280600-
/O.EXB.KMFR.WI.Y.0029.000000T0000Z-101028T0600Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
558 PM PDT WED OCT 27 2010

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WINDS: STRONG SOUTH TO SOUTHEASTERLY WINDS WILL CONTINUE THROUGH
  THIS EVENING WITH WINDS OF 25 TO 35 MPH AND GUSTS OF 40 TO 45
  MPH. THE STRONGEST WINDS WILL IN THE SOUTHERN END OF THE VALLEY.

* IMPACTS: TRAFFIC...ESPECIALLY ON WEST TO EAST ORIENTED
  ROADS...WILL EXPERIENCE STRONG WIND GUSTS MAKING DRIVING
  DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
  CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS GUSTS TO 40-50 MPH ARE EXPECTED.

&&

$$

CAZ081-280900-
/O.CON.KMFR.WI.Y.0029.000000T0000Z-101028T1200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
558 PM PDT WED OCT 27 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. 

* WINDS: STRONG SOUTH TO SOUTHEASTERLY WINDS WILL CONTINUE 
  THROUGH THIS EVENING AND INTO TONIGHT WITH GUSTS OF 45 TO 55 
  MPH. THE STRONGEST WINDS WILL OCCUR NEAR WEED. 

* IMPACTS: TRAFFIC ON I-5 TONIGHT WILL EXPERIENCE STRONG WIND 
  GUSTS AROUND WEED WHICH CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS GUSTS TO 45-55 ARE EXPECTED.

&&

$$
SVEN
359 
WWUS76 KMFR 280512
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1012 PM PDT WED OCT 27 2010

CAZ081-281300-
/O.EXT.KMFR.WI.Y.0029.000000T0000Z-101028T1300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1012 PM PDT WED OCT 27 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM PDT THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM PDT THURSDAY. 

* WINDS: STRONG SOUTH TO SOUTHEAST WINDS WILL CONTINUE INTO THE
  EARLY MORNING HOURS WITH GUSTS TO NEAR 50 MPH. THE STRONGEST WINDS
  WILL OCCUR NEAR WEED.

* IMPACTS: TRAFFIC ON I-5 TONIGHT WILL EXPERIENCE STRONG WIND 
  GUSTS AROUND WEED WHICH CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS GUSTS TO 45-55 ARE EXPECTED.

&&

$$

ORZ026-281300-
/O.EXT.KMFR.WI.Y.0029.000000T0000Z-101028T1300Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
1012 PM PDT WED OCT 27 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM PDT THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM PDT THURSDAY. 

* WINDS: SOUTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 45 MPH
  ARE EXPECTED TO CONTINUE INTO THE EARLY MORNING HOURS. THE
  STRONGEST WINDS WILL BE BE ABOVE 2000 FEET AND MAINLY ACROSS THE
  SOUTHEAST END OF THE COUNTY.

* IMPACTS: TRAFFIC...ESPECIALLY ON WEST TO EAST ORIENTED ROADS...
  WILL EXPERIENCE STRONG WIND GUSTS MAKING DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS GUSTS TO 40-50 MPH ARE EXPECTED.

&&

$$

STAVISH
626 
WWUS76 KMFR 281055
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
355 AM PDT THU OCT 28 2010

CAZ081-281300-
/O.CON.KMFR.WI.Y.0029.000000T0000Z-101028T1300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
355 AM PDT THU OCT 28 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING. 

* WINDS: SOUTH TO SOUTHEAST WINDS GUSTING TO NEAR 45 MPH WILL
  DECREASE THROUGH SUNRISE. THE STRONGEST WINDS WILL OCCUR NEAR
  WEED.

* IMPACTS: TRAFFIC ON I-5 TONIGHT WILL EXPERIENCE STRONG WIND 
  GUSTS AROUND WEED WHICH CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS GUSTS TO 45-55 ARE EXPECTED.

&&

$$

ORZ026-281300-
/O.CON.KMFR.WI.Y.0029.000000T0000Z-101028T1300Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
355 AM PDT THU OCT 28 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING. 

* WINDS: SOUTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 45 MPH
  WILL DECREASE THROUGH SUNRISE. THE STRONGEST WINDS WILL BE BE
  ABOVE 2000 FEET AND MAINLY ACROSS THE SOUTHEAST END OF THE
  COUNTY.

* IMPACTS: TRAFFIC...ESPECIALLY ON WEST TO EAST ORIENTED ROADS...
  WILL EXPERIENCE STRONG WIND GUSTS MAKING DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS GUSTS TO 40-50 MPH ARE EXPECTED.

&&

$$

STAVISH
181 
WWUS76 KMFR 281240
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
540 AM PDT THU OCT 28 2010


CAZ081-ORZ026-281345-
/O.CAN.KMFR.WI.Y.0029.000000T0000Z-101028T1300Z/
CENTRAL SISKIYOU COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED...MEDFORD...ASHLAND
540 AM PDT THU OCT 28 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH WINDS WILL STILL BE GUSTY IN THE SHASTA AND ROGUE VALLEYS
EARLY THIS MORNING...SPEEDS HAVE DIMINISHED BELOW ADVISORY LEVELS.
SOUTHERLY WINDS NEAR WEED WILL LOWER FROM GUSTS AROUND 35 MPH TO
GUSTS AROUND 25 MPH. IN THE ROGUE VALLEY...SOUTHEAST WINDS
GUSTING TO 30 MPH EARLY THIS MORNING WILL DIMINISH TO 20 MPH.

$$
SANDLER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Oct 27, 3:30 AM PDT, 26 minutes earlier.

Area forecast discussion, Oct 27, 3:30 AM PDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
330 AM PDT WED OCT 27 2010

.DISCUSSION...IN THE NEAR-TERM...FOG AND LOW CLOUDS HAVE DEVELOPED
ACROSS MUCH OF THE WESTERN VALLEYS THIS MORNING WHICH WILL PREVENT
A WIDESPREAD FREEZE IN SOUTHWEST OREGON. THE STRATUS HAS SETTLED
IN WITH MUCH OF THE DOUGLAS AND JOSEPHINE COUNTY NEAR 37 DEGREES.
LOCAL FROST CONDITIONS ARE STILL POSSIBLE IN DOUGLAS AND JOSEPHINE
AND SOME FREEZING CONDITIONS ARE LIKELY IN JACKSON COUNTY DUE TO
PARTIAL CLEAR SKIES...ESPECIALLY NORTH OF MEDFORD. WILL LET THE
HEADLINES RIDE OUT THROUGH SUNRISE BUT FREEZE IMPACTS IN SOUTHWEST
OREGON WILL CERTAINLY BE LESS THAN EXPECTED.

A STRONG UPPER LOW OFF THE COAST WILL DIG SOUTHWARD BEYOND 130W
TODAY THROUGH THURSDAY. THIS LOW WILL GENERATE INCREASING SOUTH
WINDS ACROSS THE REGION THIS AFTERNOON THROUGH THURSDAY. THE
HIGHEST WIND IMPACTS WILL BE OVER THE COASTAL WATERS WHERE WINDS
WILL REACH GALE FORCE BEYOND 20 NM. ALSO...THE SHASTA VALLEY WILL
LIKELY INCREASE TO ADVISORY LEVELS AS A STRONG PRESSURE GRADIENT
DEVELOPS ACROSS THAT AREA TONIGHT.

THE SOUTH FLOW WILL ALSO GENERATE ENHANCED UPSLOPE PRECIPITATION
OVER NORTHERN CALIFORNIA TONIGHT. FAVORING THE NAM AND EC PRECIP
AMOUNTS...SNOW AMOUNTS ABOVE 5000 FEET WILL REACH ADVISORY AMOUNTS
SO HAVE POSTED THE WINTER WEATHER ADVISORY HEADLINE THERE.

NO MAJOR CHANGES WERE MADE OTHERWISE TO THE FORECAST OTHER THAN TO
REFINE LOWER POPS FOR THE FRIDAY TIME FRAME ESPECIALLY NORTH OF
THE CA BORDER. THE MODELS ARE TRENDING TOWARD A DRIER PERIOD HERE
IN BETWEEN SYSTEMS.

AS WE PROGRESS INTO THE WEEKEND...MODELS DIFFERENCES CONTINUE IN
TIMING IN THE NEXT FRONTAL SYSTEM. THE HIGHEST CONFIDENCE FOR
PRECIP IS IN THE SATURDAY NIGHT PERIOD. THE LATEST EC AND GFS
SOLUTIONS POINT TOWARD RIDGING IN THE SUNDAY NIGHT THROUGH TUESDAY
PERIOD WHICH WOULD PROVIDE MAINLY DRY AND MILD WEATHER WITH AREAS
OF OVERNIGHT AND MORNING WEST SIDE VALLEY FOG. DAY SHIFT MAY OPT
FOR LOWER POPS HERE.

&&

.AVIATION...AREAS OF IFR CIGS WEST OF THE CASCADES ACROSS INLAND
VALLEYS SHOULD BE WIDESPREAD THROUGH 16Z. LOCAL MVFR VIS IN FOG
EAST OF THE CASCADES AS WELL. AFTERNOON WEATHER WILL CLEAR TO VFR.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY UNTIL 9 AM PDT THIS MORNING FOR ORZ023.
     FREEZE WARNING UNTIL 9 AM PDT THIS MORNING FOR ORZ024.
     FREEZE WARNING UNTIL 9 AM PDT THIS MORNING FOR ORZ026.

CA...FREEZE WARNING UNTIL 9 AM PDT THIS MORNING FOR CAZ080>082.
     WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM PDT THURSDAY FOR
     CAZ081.
     WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM PDT
     THURSDAY ABOVE 5000 FEET FOR CAZ082-083.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 8 PM
     THIS EVENING TO 11 AM PDT THURSDAY FOR PZZ350-356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 AM PDT THURSDAY
     FOR PZZ350-356.
     HAZARDOUS SEAS WARNING UNTIL 5 AM PDT EARLY THIS MORNING FOR
     PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 PM PDT THIS
     EVENING FOR PZZ370-376.
     GALE WARNING FROM 8 PM THIS EVENING TO 11 AM PDT THURSDAY FOR
     PZZ370-376.
     HAZARDOUS SEAS WARNING FROM 8 PM THIS EVENING TO 11 AM PDT
     THURSDAY FOR PZZ370-376.
Hazardous weather outlook, Oct 26, 3:04 PM PDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
304 PM PDT TUE OCT 26 2010

CAZ080>082-ORZ024-026-271600-
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
304 PM PDT TUE OCT 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTHWEST OREGON.

.DAY ONE...TONIGHT

A FREEZE WARNING WILL BE IN EFFECT BEGINNING AT 2 AM PDT TONIGHT.
SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE FREEZE WARNING WILL REMAIN IN EFFECT UNTIL 9 AM PDT WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ023-271600-
CENTRAL DOUGLAS COUNTY-
304 PM PDT TUE OCT 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FROST ADVISORY WILL BE IN EFFECT BEGINNING AT 2 AM PDT TONIGHT.
SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE FREEZE WARNING WILL REMAIN IN EFFECT UNTIL 9 AM PDT WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 3:41 AM PDTWinter Weather AdvisoryMFRSiskiyou24 hr
Oct 26, 10:11 PM PDTGale WatchMFR5 hr
Oct 26, 10:11 PM PDTHazardous Seas WatchMFR5 hr
Oct 27, 3:32 AM PDTGale WarningMFR31 hr
Oct 27, 3:32 AM PDTHazardous Seas WarningMFR31 hr
Oct 27, 3:32 AM PDTSmall Craft Advisory for WindsMFR31 hr
Oct 27, 3:32 AM PDTSmall Craft Advisory for Hazardous SeasMFR31 hr

Nearby

Wind Advisories in California, 2010Wind Advisories in Oregon, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.